Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 23, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 14, 2006, 3:50 PM CDT for 17 counties in Kansas. It took effect at Apr 15, 2006, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2006, 3:50 PM CDT (20:50 UTC)
- In effect from
- Apr 15, 2006, 12:00 PM CDT
- Expired
- Apr 15, 2006, 7:51 PM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 8.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -496 J/kg
- Mixed-layer LCL
- 1732 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 142050 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 350 PM CDT FRI APR 14 2006 ...STRONG SOUTHWEST WINDS WILL DEVELOP ON SATURDAY AFTERNOON.. .ANOTHER POTENT SPRING STORM SYSTEM WILL MOVE ACROSS THE CENTRAL PLAINS ON SATURDAY. THIS WILL RESULT IN STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS BEHIND A DRY LINE FRONT ON SATURDAY AFTERNOON ACROSS CENTRAL KANSAS. KSZ032-033-047>052-067-068-082-083-091-092-150500- /O.NEW.KICT.WI.Y.0023.060415T1700Z-060416T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 350 PM CDT FRI APR 14 2006 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 7 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 7 PM CDT SATURDAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 30 MPH...WITH GUSTS AROUND 45 MPH...BY MIDDAY SATURDAY. THESE STRONG WINDS WILL CONTINUE UNTIL THE EARLY EVENING...AND COULD RESULT IN LOCALIZED AREAS OF BLOWING DUST. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DARMOFAL
6 follow-up statements
000 WWUS73 KICT 150309 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1009 PM CDT FRI APR 14 2006 ...STRONG SOUTHWEST WINDS WILL DEVELOP ON SATURDAY AFTERNOON.. .ANOTHER POTENT SPRING STORM SYSTEM WILL MOVE ACROSS THE CENTRAL PLAINS ON SATURDAY. THIS WILL RESULT IN STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS BEHIND A DRY LINE FRONT ON SATURDAY AFTERNOON ACROSS CENTRAL KANSAS. KSZ032-033-047>052-067-068-082-083-091-092-151115- /O.CON.KICT.WI.Y.0023.060415T1700Z-060416T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 1009 PM CDT FRI APR 14 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 7 PM CDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 7 PM CDT SATURDAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 30 MPH...WITH GUSTS AROUND 45 MPH...BY MIDDAY SATURDAY. THESE STRONG WINDS WILL CONTINUE UNTIL THE EARLY EVENING...AND COULD RESULT IN LOCALIZED AREAS OF BLOWING DUST. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ COX
000 WWUS73 KICT 150902 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 402 AM CDT SAT APR 15 2006 ...STRONG SOUTHWEST WINDS WILL DEVELOP ON SATURDAY AFTERNOON.. .ANOTHER POTENT SPRING STORM SYSTEM WILL MOVE ACROSS THE CENTRAL PLAINS TODAY. THIS WILL RESULT IN STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS BEHIND A DRY LINE THIS AFTERNOON...ESPECIALLY ACROSS CENTRAL KANSAS. KSZ032-033-047>052-067-068-082-083-091-092-151715- /O.CON.KICT.WI.Y.0023.060415T1700Z-060416T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 402 AM CDT SAT APR 15 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 12 NOON TODAY TO 7 PM CDT THIS EVENING. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 30 MPH...WITH GUSTS AROUND 45 MPH...BY 12 NOON TODAY. THESE STRONG WINDS WILL CONTINUE UNTIL THE EARLY THIS EVENING...AND MAY RESULT IN LOCALIZED AREAS OF BLOWING DUST. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING ON EAST-WEST ORIENTED HIGHWAYS SUCH AS I-70. $$ ES
000 WWUS73 KICT 151129 CCA NPWICT URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE WICHITA KS 626 AM CDT SAT APR 15 2006 ...STRONG SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON... .ANOTHER POTENT SPRING STORM SYSTEM WILL MOVE ACROSS THE CENTRAL PLAINS TODAY. THIS WILL RESULT IN STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS BEHIND A DRY LINE THIS AFTERNOON...ESPECIALLY ACROSS CENTRAL KANSAS. KSZ032-033-047>052-067-068-082-083-091-092-151945- /O.COR.KICT.WI.Y.0023.060415T1700Z-060416T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 626 AM CDT SAT APR 15 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 12 NOON TODAY TO 7 PM CDT THIS EVENING. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 30 MPH...WITH GUSTS AROUND 45 MPH...BY 12 NOON TODAY. THESE STRONG WINDS WILL CONTINUE UNTIL EARLY THIS EVENING...AND MAY RESULT IN LOCALIZED AREAS OF BLOWING DUST. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING ON EAST-WEST ORIENTED HIGHWAYS SUCH AS I-70. $$ ES
000 WWUS73 KICT 151502 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1002 AM CDT SAT APR 15 2006 ...STRONG SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON... .ANOTHER POTENT SPRING STORM SYSTEM WILL MOVE ACROSS THE CENTRAL PLAINS TODAY. THIS WILL RESULT IN STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS BEHIND A DRY LINE FRONT THIS AFTERNOON ACROSS CENTRAL KANSAS. KSZ032-033-047>052-067-068-082-083-091-092-152315- /O.CON.KICT.WI.Y.0023.060415T1700Z-060416T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 1002 AM CDT SAT APR 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 30 MPH...WITH GUSTS AROUND 45 MPH...BY MIDDAY. THESE STRONG WINDS WILL CONTINUE UNTIL EARLY THIS EVENING...AND MAY RESULT IN LOCALIZED AREAS OF BLOWING DUST. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING ON EAST-WEST ORIENTED HIGHWAYS SUCH AS I-70. $$ DARMOFAL
000 WWUS73 KICT 152015 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 315 PM CDT SAT APR 15 2006 ...STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH EARLY EVENING... .A POTENT SPRING STORM SYSTEM AND ASSOCIATED DRY LINE WILL MOVE ACROSS THE CENTRAL PLAINS LATE THIS AFTERNOON AND EVENING. THIS WILL RESULT IN STRONG AND GUSTY SOUTHWEST WINDS BEHIND THE DRY LINE. KSZ053-069-093-160100- /O.EXB.KICT.WI.Y.0023.000000T0000Z-060416T0100Z/ CHASE-BUTLER-COWLEY- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO... AUGUSTA...WINFIELD...ARKANSAS CITY 315 PM CDT SAT APR 15 2006 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. SOUTH WINDS WILL SWITCH TO THE SOUTHWEST AND INCREASE TO 35 MPH BY LATE THIS AFTERNOON. A FEW GUSTS WILL REACH 45 MPH. THE STRONG WINDS WILL CONTINUE THROUGH EARLY EVENING...AND MAY RESULT IN LOCALIZED AREAS OF BLOWING DUST. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING ON EAST-WEST ORIENTED HIGHWAYS SUCH AS I-70. $$ KSZ032-033-047>052-067-068-082-083-091-092-160100- /O.EXT.KICT.WI.Y.0023.000000T0000Z-060416T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 315 PM CDT SAT APR 15 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING. VERY STRONG WEST TO SOUTHWEST WINDS OF 35 TO 40 MPH WILL OVERSPREAD THE ADVISORY AREA. A FEW GUSTS MAY REACH 45 TO 50 MPH...ESPECIALLY WEST OF INTERSTATE 135. THESE STRONG WINDS WILL CONTINUE THROUGH EARLY EVENING...AND MAY RESULT IN LOCALIZED AREAS OF BLOWING DUST. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY WHEN DRIVING ON EAST-WEST ORIENTED HIGHWAYS SUCH AS I-70. $$ ADK
000 WWUS73 KICT 160051 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 751 PM CDT SAT APR 15 2006 KSZ032-033-047>053-067>069-082-083-091>093-160200- /O.CAN.KICT.WI.Y.0023.000000T0000Z-060416T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 751 PM CDT SAT APR 15 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS ACROSS CENTRAL AND SOUTH CENTRAL KANSAS HAVE BEGUN TO DECREASE THIS EVENING. EVEN THOUGH A FEW GUSTS MAY FLIRT WITH WIND ADVISORY CRITERIA...A GENERAL DECREASE IS EXPECTED AFTER SUNSET. $$ LAWSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 14, 3:41 PM CDT, 9 minutes earlier.
Area forecast discussion, Apr 14, 3:41 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 341 PM CDT FRI APR 14 2006 .DISCUSSION... FORECAST CONCERNS... SEVERE STORM CHANCES IN SOUTHEAST KANSAS AND HIGH WINDS/EXTREME FIRE DANGER ACROSS CENTRAL KANSAS ON SATURDAY... ANOTHER POTENT SPRING-TIME UPPER TROF WILL EJECT NORTHEAST ACROSS THE ROCKIES TONIGHT...AND ACROSS THE CENTRAL PLAINS ON SATURDAY. A FAIRLY DEEP MID-LATITUDE CYCLONE IS FORECAST TO DEVELOP ACROSS THE MID-MISSOURI VALLEY/IOWA REGION BY SATURDAY NIGHT...WITH AN IMPRESSIVE DRY LINE FRONT SWEEPING NORTHEAST ACROSS THE AREA ON SATURDAY AFTERNOON/EVENING. CONDITIONAL CHANCE FOR SEVERE STORMS WILL RESIDE AHEAD OF THE FRONT...WITH STRONG SOUTHWEST SURFACE WINDS HEIGHTENING FIRE DANGER AND REDUCING VISIBILITY FROM BLOWING DUST BEHIND IT. FOR TONIGHT...THE GFS/NAM DEVELOP AN AREA OF ELEVATED MOISTURE AND INSTABILITY ALONG THE DEVELOPMENTAL WARM FRONT ACROSS THE AREA. HOWEVER...THE MODELS ALSO SUGGEST A DECENT CAP WILL ALSO RESIDE OVER THIS SAME TRANSIENT AREA. THEREFORE CHANCES FOR CONVECTION SEEM RATHER CONDITIONAL...AND STRENGTHENING LOW LEVEL JET WILL BE THE KEY AS TO WHETHER IT CAN FORCE CONVECTION LATER TONIGHT. SO HAVE KEPT POPS RATHER SMALL...WITH PERHAPS RELATIVELY BETTER CHANCES OCCURRING NEAR TIME OF NOCTURNAL JET MAXIMUM ACROSS NORTHERN PORTIONS OF THE FORECAST AREA WELL AFTER MIDNIGHT. ON SATURDAY...UNLIKE THE PAST TWO SIGNIFICANT WEATHER MAKERS (WHICH HAVE OCCURRED ON THURSDAYS THE PAST 2 WEEKS)...THE CAPPING INVERSION LOOKS TO BE MUCH STRONGER OVER THE WARM/MOIST UNSTABLE REGION AHEAD OF THE APPROACHING DRY LINE FRONT. SO THE CHANCES FOR CONVECTION LOOK MUCH MORE CONDITIONAL WITH THIS SYSTEM. THAT SAID...THE SHEAR PROFILES STILL LOOK RATHER IMPRESSIVE AGAIN...SO IF STORMS DEVELOP THEY WILL BE SEVERE WITH A RISK FOR VERY LARGE HAIL AND PERHAPS A TORNADO. THE CURRENT TIMING (ALLOWING SOME WIGGLE ROOM FOR ERROR) WOULD SUGGEST THIS CONDITIONAL RISK WILL BE PRIMARILY ALONG AND EAST OF THE KANSAS TURNPIKE IN THE MID TO LATE AFTERNOON. THE OTHER CONCERN...OF WHICH THERE IS RELATIVE HIGHER CONFIDENCE...IS STRONG SOUTHWEST WINDS BEHIND THE DRY LINE...SIMILAR TO RECENT EVENTS. THEREFORE...WILL ISSUE A WIND ADVISORY FOR AREAS WEST OF THE TURNPIKE ON SATURDAY AFTERNOON...AND ALSO CONTINUE TO HIGHLIGHT THE FIRE DANGER IN THE HAZARDOUS WEATHER OUTLOOK. WILL LIKELY SEE A MILKY BROWN SKY AGAIN TOMORROW AFTERNOON ACROSS CENTRAL KANSAS DUE TO THE SUSPENDED BLOWING DUST...WITH SOME LOCALIZED REDUCTIONS TO SURFACE VISIBILITY POSSIBLE. OTHERWISE...REST OF FORECAST IS IN PRETTY GOOD SHAPE. ANOTHER UPPER TROF TO AFFECT THE AREA BY MONDAY NIGHT/TUESDAY...WITH A TURN TOWARD COOLER TEMPERATURES (CLOSER TO CLIMO) BY THE MIDDLE OF NEXT WEEK...AS A LARGER SCALE UPPER TROF/LOW DEVELOPS ACROSS THE NORTH CENTRAL STATES AND CIRCULATES COOLER AIR SOUTH INTO THE AREA. DARMOFAL && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 64 89 55 82 / 10 20 10 5 HUTCHINSON 63 88 54 81 / 10 20 10 5 NEWTON 63 88 54 81 / 10 20 10 5 ELDORADO 64 88 56 82 / 20 20 10 5 WINFIELD-KWLD 65 89 57 84 / 10 20 10 5 RUSSELL 60 85 52 78 / 10 10 10 10 GREAT BEND 61 86 53 79 / 10 10 5 5 SALINA 63 87 54 79 / 20 20 10 10 MCPHERSON 63 88 54 81 / 20 20 10 5 COFFEYVILLE 65 87 59 83 / 10 30 20 5 CHANUTE 64 86 58 81 / 20 30 20 5 IOLA 64 86 58 81 / 20 30 20 5 PARSONS-KPPF 65 87 59 83 / 10 30 20 5 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON SATURDAY TO 7 PM SATURDAY FOR KSZ032-033- 047>052-067-068-082-083-091-092. &&
Hazardous weather outlook, Apr 14, 11:28 AM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1128 AM CDT FRI APR 14 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-151730- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1128 AM CDT FRI APR 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE RANGELAND FIRE DANGER INDEX WILL REACH THE VERY HIGH CATEGORY TODAY ACROSS THE ENTIRE AREA. ALL OUTDOOR BURNING SHOULD BE AVOIDED. THERE IS A CHANCE OF THUNDERSTORMS FOR THE ENTIRE AREA TONIGHT...WITH SOME THUNDERSTORMS POSSIBLY PRODUCING SMALL HAIL UP TO 1/2 INCH DIAMETER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SATURDAY AND SATURDAY EVENING...THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA. THUNDERSTORM DEVELOPMENT IS HEAVILY DEPENDENT UPON WHETHER OR NOT THE CAPPING INVERSION WILL BREAK. IF IT DOES...THEN THUNDERSTORMS THAT DEVELOP MAY ACHIEVE SEVERITY...AS DEEP LAYER SHEAR IS QUITE IMPRESSIVE. LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND DAMAGING WINDS OF 60 TO 70 MPH ARE BOTH THREATS. THE BEST CHANCES FOR SEVERE THUNDERSTORMS ARE SLATED FOR AREAS PRIMARILY ALONG...AND NORTHEAST OF A LINE FROM LINCOLN...TO SALINA...TO EL DORADO. IT IS CONCEIVABLE THAT A FEW SEVERE THUNDERSTORMS MAY DEVELOP OVER SOUTHEAST KANSAS AS WELL. IN ADDITION...THE RANGE LAND FIRE DANGER INDEX ON SATURDAY WILL REACH THE EXTREME CATEGORY IN BOTH CENTRAL AND SOUTH-CENTRAL KANSAS. ALL OUTDOOR BURNING IS TO BE AVOIDED IN THESE AREAS .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP EPS/ADK
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.